Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 207, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 4, 2025, 7:03 PM EDT for Columbia County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 7:03 PM EDT (23:03 UTC)
- Expired
- Sep 4, 2025, 7:30 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Columbia County, PA
The radar
The Binghamton radar (KBGM), 133 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 5:02 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 4, 5:02 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service State College PA 502 PM EDT Thu Sep 4 2025 .SYNOPSIS... * A series of cold fronts will bring a risk for strong thunderstorms Thursday and again Saturday. * Two rounds of storms are expected today, one ahead of the cold front and the second along the front as it pushes southeast. * Temperatures trend below normal again next week with high pressure and dry weather prevailing. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... Under a prevailing upper trough, a mid-level vorticity maximum will rotate through the Mid Atlantic today accompanied by a surface cold front. Morning radar and satellite imagery shows weak convection moving across western Pennsylvania ahead of the main cold front currently draped over the southern Great Lakes region and into central Ohio. As the front moves east, these showers and storm should re- intensify as they encounter sufficient moisture with dewpoints in the upper 50s to low 60s, marginal instability (up to 750 J/kg), and ample shear (30 - 40kts). Convection allowing models depict potential for two distinct rounds of showers/storms. The first would be associated with the aforementioned line of storms that will advance into southeast PA by later afternoon and evening. The second would be along the surface cold front, which likely struggles to get past the I-99/I-80 corridor by Thursday evening. The SPC has issued a Marginal Risk for nearly all of Pennsylvania. The best shear will be across northern PA into New York, while the best instability will be well south of the region (Southern Appalachians). Pennsylvania will have sufficient amounts of instability and shear to support a marginal threat of damaging winds. Highs today will range from the mid 60s in northwest PA where more clouds/precipitation will keep temperatures at bay, to the mid 80s in southeast PA where most of the day should remain sunny or at least partly cloudy before convection arrives. Tonight, lower dewpoints will filter into northwest PA behind the cold front allowing temperatures to drop into the mid 40s. Farther southeast, more clouds/lingering showers will keep temperatures much more mild in the upper 50s to lower 60s. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... On Friday, high pressure will briefly regain control of the region giving way to mostly sunny skies, dry conditions, and another seasonably mild day. Friday morning will be relatively mild with patchy valley fog likely over most of the CWA. It is worth noting that Thursday's cold front will get hung up across the Central Mountains, it will still be rather humid on Friday afternoon in southeast PA. Given that the front is expected to stall out highs on Friday will be slightly warmer than Thursday with parts of the southeast reaching to mid 80s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... For the long term period, a prevailing upper trough across the eastern US will remain in place, perhaps lifting a bit by the middle of next week. By Saturday, a stronger cold front (compared to Thursday) will sweep through the Commonwealth and bring a renewed chance for showers and thunderstorms. There remains some uncertainty regarding how much instability will be in place ahead of the front, but scattered strong to severe thunderstorms seem like a good bet. As is typical with these systems, the best chance for severe will likely be in southeast PA and an SPC Marginal Risk is probable for Saturday. After the cold front sweeps through, another fall-like pattern will settle in for the second half of the weekend and into next week. The airmass moving overhead will be the coolest of the season so far. Highs in the 60s and 70s will pair with lows in the 30s to 50s. Frost or freeze conditions seem like a good bet for the typical cool spots in northwest PA early next week along with river valley fog. Abundant sunshine and dry conditions are favored, with increasing moisture and chances for rain toward the middle to end of the week. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... 21Z/5pm EDT Update: A quick 21Z/5pm EDT update to the TAF package has been issued for all terminals. This update has deviated slightly from the 18Z TAF package due to current radar trends which will allow for extended windows of relatively dry conditions over the next hours for the bulk of central Pennsylvania's airfields. The next batch of precipitation associated with the surface cold front stationed east of BFD will continue tracking east and impact JST/AOO closer to the 22-23Z timeframe and gradually overspread the area. The most recent suite of hi-res model guidance does indicate some decay of precipitation closer to MDT/LNS so have trimmed back mentions of precipitation this evening at MDT; however, SHRA/TSRA from MD is expected to make a run at LNS for a two- hour period near sunset. Given the precipitation expected and that has already hit the ground, have decided to increase low-level cloud mentions across much of the area outside of AOO where precipitation chances are slightly lower over the next couple of hours. Low confidence at MDT/LNS as GLAMP model guidance deviates from RAP/HREF model guidance with respect to low clouds overnight with higher confidence at JST/BFD/UNV/IPT overnight. Clearing will be relatively quick with southwesterly flow; however, IPT will likely hold onto lower ceilings/visibilities through ~14Z Friday. Clearing skies are projected by the bulk of model guidance allowing for widespread VFR conditions through 18Z Fri. Outlook... Sat...Chance of SHRA w/ TSRA possible, especially SE. Sun-Mon...Clearing with VFR conditions. Breezy. Tue-Wed...Clear. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Banghoff/Bowen NEAR TERM...Bowen SHORT TERM...Bowen LONG TERM...Banghoff/Bowen AVIATION...NPB
Hazardous weather outlook, Sep 4, 1:37 PM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook National Weather Service State College PA 137 PM EDT Thu Sep 4 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051745- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 137 PM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with damaging winds are possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Sep 4, 3:43 PM EDT, 3 hours 20 minutes before
Special Weather Statement National Weather Service State College PA 343 PM EDT Thu Sep 4 2025 PAZ065-066-042345- York-Lancaster- 343 PM EDT Thu Sep 4 2025 ...STRONG THUNDERSTORMS EXPECTED... Strong thunderstorms are expected to move through York and Lancaster Counties through 5 PM EDT. These storms will have the potential to make wind gusts near 55 MPH. A few of the storms could intensify, and make damaging wind gusts or large hail. Be certain to monitor local radio stations and available media sources for additional information and possible warnings from your National Weather Service.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:39 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.